Hi sisters... I have what seems to me to be a strange question, but I know you have just about heard it all by now, so let me just ask it!
My TAH/BSO was last Friday (2/14/03), and it went well. I do recall being nauseous post-op while I was in the hospital. They did put meds in my IV for that, but still, nausea was fairly persistent. The first couple of times I asked for meds, they just put them in my IV. The next time I had to ask, the nurse said that she had to inject it directly into the muscle. I knew, from prior experience, that this was a pretty painful shot to have, but I didn't really have much choice. Since it was nearly impossible to roll over to inject it into my buttcheek, she said it was fine, she would inject it into my thigh. So, she did and it burned like CRAZY!!! Eventually the burning (and the nausea, thank goodness!) went away. Now here I am, a week post-op, and that shot site just hurts like the dickens to touch. There is an area about the size of my palm that is way to sensitive to touch. I guess I will just tough it out and mention during my post-op on Monday, but has anyone else ever had this problem?
I've had that problem with Phenagran during a bad bout with the flu some years ago. It is very irritating to tissues and if reddness plus warmth develops you should notify your doctor immediately. There's just not many user friendly places to put that stuff. It just plain ole' hurts!
From my patients reactions that can burn as much in the thigh as it does the behind. If your iv was gone or the doctors orders gave that as the next choice if the iv meds weren't working the nurse didn't have many other options. We have a list of about 4-5 things to try (one thing can work well for one person and not do anyting for the next). Believe me, as a nurse I can honestly say that nausea is harder to treat than pain out of control. I agree with Johnna, if the site is red swollen or hot to the touch, call your doctor. Sometimes as careful as we are where we give these meds they still et close to a nerve and can irritate things. I also think some people are more sensetive than others. I know I had a pain shot with a nausea med in it for a surgery yearsago and I had a numb spot for months but that went away finally. I have heard others say they feel like they have a lump there for quite a while too. As always, when in doubt, call your doctor.
I know exactly what you mean. For a previous surgery (tonsillectomy) I was given a pre- med shot in the thigh which nearly made me pass out! At the 6 week post op appointment I limped into the doctors room, throat felt great, leg hurt like hell. Think a muscle was affected, it just took a while to return to normal - maybe 8 months - but I can still recall that nasty crampy dead leg feeling. It used to really "catch" when I squatted down to get to low shelf etc. Hope you feel better soon
Well, just to update on my situation here with that painful area where I got the shot...
I am now just over 4 weeks post-op, and the pain remains, as does numbness. It's definitely worse now than it was when I originally posted. The good thing is, I am going to my other doctor on Tuesday to discuss some other problems they found in my bloodwork (liver, diabetes, etc...does the fun ever end???), and I am going to ask her about this problem with the numbness. It's getting concerning because the numbness is spreading. Hopefully she'll have an explanation for me. If I have to be patient, I will patient. I just need to ask her so I can reduce the worrying.
Thanks for listening, once again.
s to all,